Doctor insights on:
Mirena String Hanging Low
I had the mirena (levonorgestrel) coil Inserted last Friday and tonight I can see the threads hanging out! Is this normal?
I got the mirena (levonorgestrel) birth countrol and a few months later the strings were hanging out but I am to scared to do anything but I haven t had my period in 6?
It is likely that the iud is in place, but see your dr. You certainly could be pregnant, but likely the strings were left too long, and need to be shortened. It is not unusual to not have periods with the
mirena. See your dr, make sure the iud is in the right place (likely) and have the dr shorten the strings. ...Read more
My iron is low enough I have to take extra 2x daily, what is the cause? (no periods due to mirena)
Many possibilities: There are many different things that could cause your iron to be low. The most common is bleeding. You said you have no periods due to mirena, (levonorgestrel) but have you been checked for things like stomach/intestinal bleeding, ulcers, etc.? If not, that would be my next suggestion. If you haven't seen a doctor yet, you absolutely should asap, especially if you're taking the iron without a physician's advice. ...Read more
I've had the mirena (levonorgestrel) coil fitted for the past 3 years now so I don't get periods but my iron levels are still very low 9.4 why?
Need to see a doctor: There are many causes of anemia (once it is ruled out that menstrual losses are the cause): and some can be serious. Bleeding in the intestinal tract; kidney disease; disorders of the red blood cells, or of the blood marrow, but anemia in a woman who does not menstruate really needs to be evaluated by a doctor to make sure nothing dangerous to your health is occurring. ...Read more
Had mirena (levonorgestrel) for 3 months, didn't bleed for first week then bled non stop since. It's brown but constant, is this still blood and why my iron is low?
I have the IUD mirena (levonorgestrel). My cervix has always been high, just recently I checked my strings and my cervix is now extremely low. What could this mean?
W/ mirena (levonorgestrel) iud, having pains in low ab region after sex, usually w/ light spotting. Asked dr about it during exam, said nothings wrong. What can it be?
Check it with U/S: You should be able to feel the strings to check if the ius is in place. Also, an ultrasoulnd could help to make sure it is in the correct postion in the uterus. Usually one doesn't bleed with intercourse with it. ...Read more
I got the mirena (levonorgestrel) idu almost 2 months ago well I had a really sharp pain way down low and then I started bleeding is this normal? I haven't had a period
The mirena (levonorgestrel) IUD is sited abnormaly low being in lower uteirne segment extending towards the cervix. I have low lying iud. Do they have to remove or repla?
Replace IUD!: If the Mirena (levonorgestrel) is not near the uterine fundus, it will not obstruct the tubal ostia and may not work as intended. That means that you could get pregnant with the iud in situ, a very dangerous situation. Please talk to your gynecologist about replacing the iud under ultrasound guidance so that it is snug against the top of your uterus. Also check for uterine anomalies and consider paragard instead. ...Read more
Had low vit. D under 30 prior to mirena. After mirena now frequent uti's w/ almost all neg. Side effects. Iud in for 6 months now but s/s continue to worsen? Norm? Can diagnosis of ic become worse w/ mirena?
Hi: If your sex drive was better before Mirena (levonorgestrel) then having it removed might end up being your option. You could have hormone levels checked for DHEAS, progesterone and Testosterone. If these are off a BHRT physician might be able to mix up a cream that you would apply in the labial/clitoral area that might help. Some herbal formulations might help too. ...Read more
I have mirena (levonorgestrel) iud. I had an ultrasound and they said IUD is low lying in this case what should I do? Can doctor put in right place again?
Are you in pain: If you are not having any pain or painful intercourse, you should be ok. No need to remove it or reposition the iud. ...Read more
Have long history of fe anemia, now after mirena (levonorgestrel) hgb is high end of normal, but MCV is elevated and B9 is low, could B9 anemia just be masking fe anemia?
Could a four year old mirena (levonorgestrel) IUD cause low progesterone levels and night sweats?
What can happen if your uterus is comming down low due to poor muscle control and the dr put mirena (levonorgestrel) in? I'm having a lot of pain
2 different issues:
The uterus coming down too far is a problem with physical pelvic support. It is partly genetic, but is more common after you have had multiple vaginal births. There are a lot of different ways to fix this problem.
The Mirena (levonorgestrel) iud placement and cramping is probably unrelated and should be evaluated with an ultrasound just to make sure the iud is still in the right place. This improves over time. ...Read more
I've been having abdominal cramping for 3 mnths since mirena (levonorgestrel) IUD inserted. I had an us showed low placement dr says its fine but still in pain, why?
Low iud: If the iud is low in the uterus it can even be partly in the cervix. This can be a cause of cramping. If the cramping is daily and not getting better you may need to have the iud removed and replaced. If its low and no problems then it would be ok to leave it. ...Read more
Smelly brown discharge on mirena (levonorgestrel) w/low sex drive, acne and weight gain. Want it out, after 3 mos?
Mirena (levonorgestrel) since Dec No period since Had sex Sunday, had heavy bleeding/cramps for 4 days, not today, had sex, now I'm bleeding/ pain low left abdomen.
ER or doctor ASAP: Its not uncommon to have irregular periods on Mirena; however, you shouldn't have abdominal pain when you bleed. Its more worrisome that the pain is on one side. There are some serious possible causes for left-sided abdominal pain and bleeding such as infection and ectopic pregnancy, so you need to have this checked out ASAP. Best wishes! ...Read more
Having rectal pain (shooting) vaginal pain (cramping) and intermittent low back pain. On and off for a few days. Had mirena (levonorgestrel) for a few months. Issue?
Pelvic pain: Pelvic pain is complex as there are several organs in the pelvis. The ovaries, fallopian tubes, uterus, cervix, bladder, appendix, intestines, colon and rectum can all be the source. Pelvic pain requires and examination to help organize the evaluation. A problem with the IUD is one of the many possibilities. ...Read more
I haven't had a period in 4 years since Mirena (levonorgestrel). The past 3 days I've had pink slimy discharged with weird smell, low back pain 2 days. Pregnant mayb?
I guess possible BUT: When women talk about WEIRD SMELLS with back pain...I interpret what they're telling me as "pretty bad" smells and back pain.....with a SLIMY discharge? That's got UTI written all over it for me until proven otherwise before pregnancy. Nevertheless, it never hurts to check with a pregnancy test if there's any possibility that's right. More questions- www. Healthtap. Com/drsaghafi ...Read more
Very low abdominal pain and lower back pain. Not all the time comes and goes. I have mirena (levonorgestrel) coil in and have done for over a year now. No periods.
Pain: Mirena (levonorgestrel) typically causes no pain if placed correctly but if your pain started soon after the placement of mirena, (levonorgestrel) then there is a chance of it causing it. No periods is common with mirena, (levonorgestrel) though, but that should not be causing pain. Other possible causes of your pain might be urinary tract infection, kidney stones, etc. See your doc. ...Read more
Can mirena (levonorgestrel) cause red/white bld cells in urine? Bad low back pn, antibiotics not helping. Doc says UTI but worried mirena (levonorgestrel) moved and causing infection?
Mild/moderate pelvic pain and cramps, spotting, and low grade fever since I had Mirena inserted 2 days ago. Should I call my GYN, even though fever is low grade and pain isn't severe, or will this subside on its own?
Dull aches in my right ovary area "Mirena" IUD inserted with a history of cysts. Lately I have had a lot of low back pain. Possible ovarian cancer?
Can a mirena (levonorgestrel) IUD cause leukocytes of count:35 to be in urine? No bacteria, no period, only low abdominal pain occasionally and always burping. Help!
Using mirena (levonorgestrel). Noticed no period in 45 days, bad acne. Low sex drive, & agitation, some loss of hair. Should I see my doctor or is this normal?
Check with Doctor: I have seen many patients that develop acne after starting with mirena (levonorgestrel). It can be caused by a flux in hormones that occurs with mirena (levonorgestrel). Hormone related acne can be treated with anti-androgenic medications like spironolactone. The other side effects can be associated with mirena (levonorgestrel), but as with any new medication, if you are experiencing adverse side effects, it is best to contact your prescribing dr. ...Read more
Symptoms: headaches, nausea, low back pain, stomach upset, groin pain. Could this be because I went from mirena (levonorgestrel) to lo loestrin fe in a months time?
No: Those are not side effects of changing from an IUD to birth control pills. I would schedule a visit to have these diverse group of symptoms evaluated. ...Read more
Having low back pain, stomach upset, sore breasts, little/no appetite, brown spotting turned to a small blood flow twice. On mirena (levonorgestrel). no periods lately?
This: Could be hormonal changes resulting in Premenstrual Symptoms or the start of a virus. If there is concern for pregnancy despite being on Mirena, (levonorgestrel) a home pregnancy test may be helpful. If more concern a follow up appointment with your primary care would be indicated. ...Read more